Gibbledygook's antibiotic log

Tell us what you are using to treat your MS-- and how you are doing.
User avatar
Brainteaser
Family Elder
Posts: 458
Joined: 14 years ago
Location: Melbourne, Australia

Post by Brainteaser » 13 years ago

Dear Sarah,

Thank you for your clarification re pulses.

Yes, I was 'Philoz' but was encouraged to put my locality, Melbourne Australia up, making my name semi-superfluous, so I took the opportunity to opt for something a little more MS cryptic. Hence 'Brainteaser'. Sorry to confuse. :?

Please don't change from 'Anecdote' which I like, very much. It is has the right amount of restrained positivity........ as distinct from the average MS medical practitioner who reflects unbridled negativity, (in my opinion). :)

Regards,
Phil.

SarahLonglands
Family Elder
Posts: 2201
Joined: 14 years ago
Location: Bedfordshire UK
Contact:

Post by SarahLonglands » 13 years ago

Phil,

Yes I somehow knew it was you! I was only joking about changing my name but maybe I ought to get rid of my Philip Guston disguise! :?

Sarah

User avatar
gibbledygook
Family Elder
Posts: 1414
Joined: 14 years ago
Location: London
Contact:

Alas! A new symptom has arrived!

Post by gibbledygook » 13 years ago

Oh woe! I have now realised that since arriving back from boiling hot Thailand, I have met with a brand new symptom whilst also getting a flare of the old. Boo! (I can't work out how to get the "emoticons into my messages, can anyone advise?)

My new symptom is quite interesting. I have movement induced phosphenes, which basically means getting occassional brief bright flares of small white or blue lights. So I guess I have a bit of the optic neuritis now which I've never had before.

I wonder if that means the antibiotics aren't working. I've been on the combination for 3 and bit months now.

SarahLonglands
Family Elder
Posts: 2201
Joined: 14 years ago
Location: Bedfordshire UK
Contact:

Post by SarahLonglands » 13 years ago

Alex, I tend to say don't worry about this, because I had for a while very much the same thing, shortly after starting antibiotics. It was when I moved my eyes to the left or right, and they tended to appear towards the left of my field of vision if I moved my eyes to the right and vice versa. They still come back very occasionally, I think during or just after a bout of metronidizole, but it now doesn't concern me any more than those little black floaters anyone can get sometimes if they stand up to quickly after crouching on the ground. At this early stage I also got a sort of low level flashlight effect when I opened my eyes at night. This terrified me at first because eye trouble is something I had never had, and as an artist didn't want to get. This I has completely gone.

I don't think it means at all that the antibiotics aren't working. It should soon go, or at least only reappear occassionally.

Sarah 8) (Remember to wear these in strong sunlight, but that really applies to everybody!)

User avatar
gibbledygook
Family Elder
Posts: 1414
Joined: 14 years ago
Location: London
Contact:

Pheweee!

Post by gibbledygook » 13 years ago

Thank you thank you thank you! The flashing lights or movement induced phosphenes started at some point after my first pulse of flagyl. I have now had two of these pulses so maybe these funny flashes and symptom flare-up are to do with them. At any rate I am glad to hear that you also experienced something similar as it gives me hope that I'm not having a relapse.
I wonder why the metronizadole is associated with a flare-up in some people. Do you think the dying organism releases proteins that irritate the CNS?

I wonder also how to click and drag a smiley face into my messages as I can't seem to do that! And a colon with bracket just doesn't cut the mustard! :)

Hopeless young technonovice,alex

SarahLonglands
Family Elder
Posts: 2201
Joined: 14 years ago
Location: Bedfordshire UK
Contact:

Post by SarahLonglands » 13 years ago

You seem to have done it! :wink:

User avatar
gibbledygook
Family Elder
Posts: 1414
Joined: 14 years ago
Location: London
Contact:

Post by gibbledygook » 13 years ago

Aha! It must be the button saying"Img" and also clicking and dragging the picture..

I think I panicked re the flashing lights as have just got quite passably good at copy drawing (copying a picture by dividing it into small boxes and thus concentrating on shading issues) and I do long to paint like Bellini so going blind was not going to help with this ambition! I trust your painting is going well.

regards,

Alex

SarahLonglands
Family Elder
Posts: 2201
Joined: 14 years ago
Location: Bedfordshire UK
Contact:

Post by SarahLonglands » 13 years ago

Will this do until I get my website up and running again, with new pictures?
This was the first image I was happy with after I started to be able to paint again. It is 53x73cm and called "Blue Cave"

Image

User avatar
gibbledygook
Family Elder
Posts: 1414
Joined: 14 years ago
Location: London
Contact:

Post by gibbledygook » 13 years ago

Wow that is wonderful! It looks like a watercolour - how on earth do you stop the colours running?!

I just visited my local GP to find out about mumps vaccinations and also to see if he could see anything abnormal in the back of my eye. He found no signs of optic neuritis at all and said my eyes were of a text book quality. I am immensely relieved! I wonder if those antibiotics sometimes cause visual disturbances and if so how.

I have finally sussed out the emoticon codes!
8)

SarahLonglands
Family Elder
Posts: 2201
Joined: 14 years ago
Location: Bedfordshire UK
Contact:

Post by SarahLonglands » 13 years ago

I think the visual disturbance is more to do with the eradication of the germs. Whatever it is, it got me worried for a while.

As for the watercolour, colour running is actually a lot to do with it. I'll tell you what, rather than turning this thread into a watercolour masterclass, I'll send you an email once I have got my overdue list up to date, magicked up my amazing vanishing website, and done a few more things!

Sarah :wink:

User avatar
Daunted
Family Elder
Posts: 271
Joined: 14 years ago
Location: University Town, USA

Post by Daunted » 13 years ago

My eyes have been burning like I have an allergy, and even tearing up at times. I wonder!

User avatar
gibbledygook
Family Elder
Posts: 1414
Joined: 14 years ago
Location: London
Contact:

2nd pulse of flagyl

Post by gibbledygook » 13 years ago

It's now 2 and a quarter weeks since finishing my second pulse of flagyl. The flare-up in symptoms since that second pulse has become in the last day or so somewhat milder. :lol:
However I don't think I'm as good as I was before the 2nd pulse. :cry:
Still, all of this seems to follow the same pattern as Anecdote and others so I'm still putting my faith in the treatment. However I'm not so keen on taking the flagyl as I was beforehand as it does seem to produce quite a long period of flare-ups.

User avatar
Daunted
Family Elder
Posts: 271
Joined: 14 years ago
Location: University Town, USA

Re: 2nd pulse of flagyl

Post by Daunted » 13 years ago

gibbledygook wrote:It's now 2 and a quarter weeks since finishing my second pulse of flagyl. The flare-up in symptoms since that second pulse has become in the last day or so somewhat milder. :lol:
However I don't think I'm as good as I was before the 2nd pulse. :cry:
Still, all of this seems to follow the same pattern as Anecdote and others so I'm still putting my faith in the treatment. However I'm not so keen on taking the flagyl as I was beforehand as it does seem to produce quite a long period of flare-ups.
I feel you. I'm doing lots of pulses, now, and before I've "detoxed" from the last pulse, I'm starting another one...! Hence right now I have greater muscle pain, spasticity, parathesias, etc., than I did before entering treatment! ..and this is almost 5 months in.

However I have confirmed that if I lay off the Flagyl for a while and use loads of charcoal, Questrean, Pangestyme, Chlorella, these symptoms go down considerably...but for right now I'm just pressing on.

User avatar
gibbledygook
Family Elder
Posts: 1414
Joined: 14 years ago
Location: London
Contact:

Pulse 3

Post by gibbledygook » 13 years ago

It is now just under 4 weeks since my last pulse of flagyl which was my second pulse. This last pulse seemed to provoke a flare-up in old symptoms such as burning foot, buckling right leg, funny l'hermittes and numb right hand whilst I also noticed movement induced phosphenes. These symptoms have now largely dissipated though my walking is as bad as ever. In the main the burning is down, the numbness is down, the movement induced phosphenes are very rare and the funny l'hermittes thingamybob is down. This last flare-up occurred almost immediately after the 2nd pulse and 3 and half weeks later I feel back to where I was before.

The last month has seen an improvement in night-time spasms which aren't nearly as bothersome as they were in january.
This may be because I am taking the anti-spasm medication in the mid to late afternoon rather than just at night-time. Still in january I was taking up to eight pills a night, now I am on two to four.

So now I'm starting my third pulse. I have a feeling this could be the worse one yet...

SarahLonglands
Family Elder
Posts: 2201
Joined: 14 years ago
Location: Bedfordshire UK
Contact:

Post by SarahLonglands » 13 years ago

The third pulse was the worst one for me, I'm afraid, but after that things really began to ease up.

Just to show how everyone is different, the phosphenes were at their worst even before I started on the metronidizole, l'hermittes cleared up within weeks, but I still get rather dizzy when changing my position too much too quickly. And I can't run!

So I'd better complete my paint running masterclass to keep your mind occupied whilst on your third pulse. I'll finish it by tomorrow!

Sarah 8)

Post Reply